MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explanted devices involved in this event have not be returned for evaluation.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
An afx bifurcated and suprarenal extensions (2) were initially implanted.I was informed yesterday of an explant of an afx graft.The patient returned three (3) years post-op showing evidence of a type ia endoleak and aneurysm enlargement; the sac was reported to have grown 2cm since initial implant.It was noted that the patient had not returned for follow-up for over three years.The physician elected to convert the patient to open surgical repair and explant the stent graft.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was unsubstantial evidence to support the following reported events: type ia endoleak, sac enlargement, and explant of the device.Procedure related harms and device, user, procedure or anatomy relatedness of this complaint could not be confirmed.The final patient status was reported to be in stable condition post the open surgical repair procedure.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Correction: brand name, concomitant medical products.Concomitant medical products: remove 1314628-007 entry.Device code - remove 1068, 1354.Conclusion code - remove 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8122683
Report Number2031527-2018-00906
Device Sequence Number295106
Product Code MIH
UDI-Device Identifier00818009010117
UDI-Public(01)00818009010117(17)180217
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2018
Device Model NumberA34-34/C100-O20 V
Device Lot Number1341528-022
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-BIFURCATED STENT GRAFT:1314628-007; AFX-VELA SUPRARENAL:1258817-016; AFX-VELA SUPRARENAL:1341528-022
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR